MAUDE Adverse Event Report: BAUSCH + LOMB ADAPTIVE FLUIDICS STD PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB ADAPTIVE FLUIDICS STD PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5115-2
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned.Manufacturing and sterilization records for this device were reviewed and found to be acceptable.The investigation is ongoing.See related report: 0001920664-2023-70036.
 
Event or Problem Description
The user facility in france reported that during the procedure the irrigation was suddenly interrupted resulting in chamber movement and drooping of the eye.A capsular rupture occurred and an anterior vitrectomy was required.When the vitreotome was connected to the pipes, lack of infusion was noticed again.The cassette was changed and again no infusion occurred.A third cassette was used and the irrigation worked.The surgeon was able to proceed with resolving the capsular rupture and placement of the implant.This report is for the second cassette.
 
Additional Manufacturer Narrative
One opened bl5115-2 pack from lot x3374 was returned.Visual inspection found the assembly dirty with fluid in the lines.A functional test was performed using a stellaris elite.The collection cassette was captured and recognized by the system.The assembly passed the self-vacuum test and primed.In addition, the irrigation flow was tested using three methods of control.The touch screen on/off switch, the foot controller on/off switch, and the pinch clamp on the tubing.The irrigation did start and stop when prompted by two of the three methods used.However, when initiating "continuous irrigation" on the touch screen, the fluid does not flow from the iv bottle down and out the end of the irrigation tubing.Further testing found that air does not flow or has a diminished air flow through the blue-striped airline.This sample has been sent to the vendor for evaluation.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.This investigation is ongoing.See related report: 0001920664-2023-70036.
 
Additional Manufacturer Narrative
Correction to d9 from: 01-may-2023 to: 01-aug-2023.H10 ¿the previous report included information not related to this incident.Therefore the last reported evaluation results do not apply¿ evaluation completed.Two opened packs were returned.Visual inspection found the assemblies dirty with fluid in the lines.Both assemblies were returned with the tubing iv spike inserted into balanced salt solution bottles.A functional test was performed using a stellaris elite.The collection cassettes were captured and recognized by the system.The assemblies passed the self-vacuum test, and primed.In addition, the irrigation flow was tested using two methods of control.The touch screen, the on/off switch, and the foot controller.The irrigation did start and stop when prompted by the foot controller.However, when initiating "continuous irrigation" on the touch screen, the fluid does not flow from the iv bottle down and out the end of the irrigation tubing.Further testing found that air does not flow or has a diminished air flow through the blue-striped airline.The supplier reported there is some air flow and there are other potential reasons that may affect irrigation, such as kinked tubing, blocked filter, detached manifold and detached tubing, so it cannot be definitively stated that the occlusion is the only source of the flow issue reported.The root cause for the flow issue can not be determined because there are too many potential causes for reduced flow.No corrective action is required.

Brand Name
ADAPTIVE FLUIDICS STD PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
1400 n goodman st
rochester NY 14609
Manufacturer (Section G)
BAUSCH & LOMB INCORPORATED
3365 tree ct. industrial blvd
saint louis MO 63122
Manufacturer Contact
juli moore
3365 tree court industrial blvd
st. louis, MO 63122
6362263220
MDR Report Key16771280
Report Number0001920664-2023-70037
Device Sequence Number11576398
Product Code HQC
UDI-Device Identifier00757770058853
UDI-Public(01)00757770058853(17)240617
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K170052
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/17/2024
Device Model NumberBL5115-2
Device Lot NumberX3374
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date04/19/2023
Supplement Report FDA Received Date06/12/2023
08/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BALANCED SALT SOLUTION.; STELLARIS UNIT.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown